people help!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2006
Total Posts : 49
   Posted 8/8/2007 5:31 PM (GMT -6)   
confused  (replace this text with your code)
does blindness come lupus too, becase i cant,evem see hardly what you guys see and and i can"t  remeber anyhine and i get dizzy, it took about an hour to writie youi so quess thats why this is short and i a i get a lot of headach confused

Regular Member

Date Joined Feb 2007
Total Posts : 154
   Posted 8/8/2007 5:58 PM (GMT -6)   
hey latashia...i dont have any experience with blindness myself but i have heard of it happening in lupus patients. I think for individuals who are taking plaquenil there is a risk of blindness and individuals taking this medication should see an eye doctor a couple times a year. I have also heard of brain fog which is when you cant seem to remember things etc. If you are having so much trouble and this is a new symptom you should see your doctor immediately because it sounds really serious!

Veteran Member

Date Joined Mar 2006
Total Posts : 2570
   Posted 8/8/2007 6:48 PM (GMT -6)   
Latashia. It sounds like you need to talk to your rheumy about all the problems you're having. I can identify with not remembering anything, but if I were having trouble seeing or dizziness, I'd be on the phone to my doctor right away.

Let us know what you find out. I hope you feel better soon.
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision, migraines.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, multivitamin, calcium w vit D, fish oil, aspirin

Regular Member

Date Joined Apr 2007
Total Posts : 81
   Posted 8/8/2007 7:23 PM (GMT -6)   

Hiya Latashia,

I have a problem with my peripheral vision.  I have scarring in my eyes which is caused by inflammation.  On occasions there is only a blackness on the outer edges of my sight.  I do have cns problems because of my SLE and have done for a lot of years but I have only been having problems with loss of sight for a couple of months.  I also have Sjogrens.

In my own case, there hasn't been a specific cause of the problem given.  It hasn't been put down to lupus though or any of my medications.  I do have a lot of other medical conditions as well as SLE.  I obviously can't say what might be the cause of your problem with your eyes, but I think the thing to do as has been advised here is to see your rheumatologist and ask to be referrred to an optician who can do a really thorough check on your eyes.  They are very precious and you must go to see someone as soon as you can.

Take care

goldenwings yeah

Post Edited (goldenwings) : 8/8/2007 6:35:18 PM (GMT-6)

Veteran Member

Date Joined Dec 2005
Total Posts : 1944
   Posted 8/8/2007 9:16 PM (GMT -6)   
Hi latasha--
I wouldn't mess around with your eyes but get in to see the eye doc soon. It could be from some medications, some I took gave me double vision so bad, or flickering vision, that I couldn't even read or focus. It was a sign of a bad reaction to the meds, I think gabitril and lamictil did that to me. It can also be a sign of other ai problems so I would definitely call the rheumie and eyes doc. Take care and I hope you feel better soon and can get someone to read this to you.
Love, Marji
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments

Regular Member

Date Joined Jul 2007
Total Posts : 261
   Posted 8/8/2007 11:35 PM (GMT -6)   
Hi, Latasha. I did have a problem with my eyes when I was taking Chloroquine. Right at the 6 month point when the drug should have been becoming effective for me, I started having episodes once or twice a week. My vision would be blurry and parts of the field of view were missing or blank. At that time, these episodes were only lasting for a few seconds each. I mentioned it to both my Opthamologist and my Rheumy, but after testing my eyes it was decided this was not the "typical" eye toxicity that Chloroquine was known for. I continued taking the med for about 4 more months. Then this past January while I was driving in heavy traffic, I noticed the car in front of me was missing part of its' rear end. I immediately pulled over thinking something was just in my sun glasses and I needed to clean them, I didn't want to have a wreck. When I removed my glasses and looked down at them (thereby changing my field of view) everything appeared normal. I put my glasses back on and pulled back out into traffic. After only driving a couple of miles further, while being stopped at a red light in the turn lane it happened again. Since I was sitting still, I pulled my glasses off and moved my head around. The field of view was still missing a large block. The turn arrow came up and I had to proceed through the red light. If I turned my head just a little, I could actually see around this blackened area that appeared blank when looking at it straight forward. Both of these times when it happened, it lasted for several seconds each. It was very scary. I don't know if you have any previous damage to your eyes. I have had a head injury with third nerve damage that effects my left eye. I only have good vision out of my right eye anyway. Needless to say, I stopped that medicine immediately regardless of what their tests showed. My rheumy at the time didn't like it, but I do only have ONE good eye left. The vision in my left eye because of the third nerve damage is not clear. It appears as a ghost-like double of my right. I've had two eye surgeries, but I guess it can't be corrected. I think that's the story of my life. Anyway, crazy things can happen with this disease especially if there are other factors in play. I agree with everyone else though, you definitely need to have it checked out. If it's certain meds screwing up, it is reversible if the med is stopped. Talk to your rheumy immediately!
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 4:37 PM (GMT -6)
There are a total of 2,709,103 posts in 298,775 threads.
View Active Threads

Who's Online
This forum has 153280 registered members. Please welcome our newest member, smalccdsza.
406 Guest(s), 20 Registered Member(s) are currently online.  Details
Chask, George_, PeteZa, Mews2much, jboy145, super20dan, 0311, NostalgicCowboy, cherylfelice, Michael_T, Teamchris, Bohemond, Dazza, FSLondon, TilTheEndOfTime, Bobby Mac, Old Mike, paulroy, JoanJet, Zzarth

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer